Alert archive / Arkansas / Flash Flood Warnings in 2024

Flash Flood Warning 17, NWS Tulsa, OK

May 26, 2024Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 26, 2024, 3:31 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2024, 3:31 AM CDT (08:31 UTC)
Expired
May 26, 2024, 6:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

563 
WGUS54 KTSA 260831
FFWTSA
ARC007-015-261145-
/O.NEW.KTSA.FF.W.0017.240526T0831Z-240526T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
331 AM CDT Sun May 26 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 645 AM CDT.

* At 331 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Berryville...                      Eureka Springs...
  Green Forest...                    Beaver...
  Grandview...                       Urbanette...
  Pleasant Ridge...                  Oak Hill...
  Busch...                           Coin...
  Denver...                          Beaver Lake...
  Lookout...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3637 9389 3650 9388 3650 9330 3629 9330
      3628 9366 3630 9366 3631 9386 3628 9387
      3628 9396

FLASH FLOOD...RADAR INDICATED

$$

RBD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:42 AM CDT, 49 minutes earlier.

Area forecast discussion, May 26, 2:42 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 AM CDT Sun May 26 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 242 AM CDT Sun May 26 2024

A couple strong supercells continue across far northeast Oklahoma
and northwest Arkansas with the continues threat of all severe
hazards through the early morning hours before shifting off to the
east by sunrise. Following the exit of these storms, a rather hot
and humid day is in store across the region as highs reach into
the 90s. A cold front will drop southeastward through eastern
Oklahoma and western Arkansas during the afternoon. A few
scattered thunderstorms will be possible along the front,
primarily across northwest Arkansas from mid to late afternoon.
Severe weather will be possible, with large hail the primary
threat.

Bowlan

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 242 AM CDT Sun May 26 2024

Cooler and drier weather will filter in behind the front tonight
with lows dropping into the low 60s and upper 50s. A quiet day
looks to be in store for Memorial Day on Monday as subtle mid
level and surface ridging builds into the region. The mid level
ridge then begins to build more into the western CONUS over the
coming week, with a shift in the pattern to northwest flow aloft
over much of the Southern Plains. Daily thunderstorm complexes are
likely to develop across the High Plains and track across the
forecast area nightly Tuesday night through Thursday night.
Locally heavy rainfall will be the primary concern, with some
limited severe potential also likely to accompany any MCS that
moves through the region.

THe unsettles pattern continues into next weekend as we remain on
the periphery of the ridge and increased westerly flow aloft
continues over the area. Daily thunderstorm chances will continue
during this time as well with the warm and moist airmass remaining
in place through the period.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  62  87  62 /  10   0   0   0
FSM   93  67  90  63 /  20  20   0   0
MLC   93  64  89  63 /   0   0   0  10
BVO   88  58  86  58 /  10   0   0   0
FYV   90  60  85  59 /  20  20   0   0
BYV   89  62  84  59 /  20  20   0   0
MKO   91  62  85  62 /   0   0   0   0
MIO   87  59  83  59 /  20  10   0   0
F10   92  61  86  62 /   0   0   0  10
HHW   91  65  90  64 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 2:33 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     Tornado          4 NNE Tiawah            36.31N 95.52W
05/25/2024                   Rogers             OK   Storm Chaser

            KOA campground east of Claremore struck by a
            likely tornado (debris seen on radar).
            Multiple entrapments and rescues ongoing.

&&
Local storm report, May 26, 2:43 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
243 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     Hail             Fairland                36.75N 94.85W
05/26/2024  M1.75 Inch       Ottawa             OK   Emergency Mngr

&&
Local storm report, May 26, 2:46 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
246 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     Hail             1 N Miami               36.89N 94.88W
05/26/2024  E1.75 Inch       Ottawa             OK   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, May 26, 3:01 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
301 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     Hail             5 NW Tiff City          36.71N 94.69W
05/26/2024  E2.00 Inch       Ottawa             OK   Emergency Mngr

&&
Special weather statement, May 26, 3:01 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Sun May 26 2024

ARZ002-011-260815-
Carroll AR-Madison AR-
301 AM CDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MADISON AND
SOUTHWESTERN CARROLL COUNTIES THROUGH 315 AM CDT...

At 301 AM CDT, Doppler radar indicated a strong thunderstorm over
Huntsville, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Huntsville...                     Eureka Springs...
Withrow Springs State Park...     Kingston...
Marble...                         Clifty...
Forum...                          Rockhouse...
Alabam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3606 9347 3599 9377 3613 9385 3631 9386
      3631 9383 3632 9384 3633 9386 3639 9386
      3637 9362 3620 9363
TIME...MOT...LOC 0801Z 252DEG 40KT 3607 9374

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69
Special weather statement, May 26, 3:21 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Sun May 26 2024

ARZ001-002-010-011-260845-
Carroll AR-Madison AR-Benton AR-Washington AR-
321 AM CDT Sun May 26 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...NORTHERN
MADISON...CARROLL AND NORTHEASTERN WASHINGTON COUNTIES THROUGH 345
AM CDT...

At 320 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Osage, moving east at 70 mph. OTHER STRONG
THUNDERSTORMS WERE LOCATED NEAR SONORA AND CLIFTY.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Berryville...                     Huntsville...
Eureka Springs...                 Green Forest...
Garfield...                       Beaver...
Hindsville...                     Carrollton...
Rudd...                           Forum...
Hobbs State Park...               Clifty...
Withrow Springs State Park...     War Eagle...
Marble...                         Osage...
Urbanette...                      Rule...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3612 9348 3609 9348 3613 9415 3650 9392
      3650 9330 3612 9330
TIME...MOT...LOC 0820Z 251DEG 60KT 3616 9335

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:42 AM CDTTornado WarningTSABenton48 min
May 26, 1:26 AM CDTTornado WarningTSABenton49 min
May 26, 2:04 AM CDTTornado WarningTSABenton, Carroll, Madison41 min
May 26, 2:23 AM CDTFlash Flood WarningTSABenton3 hr
May 26, 2:38 AM CDTTornado WarningTSACarroll, Madison41 min
May 26, 3:01 AM CDTSpecial Weather StatementTSAMadison14 min
May 26, 3:21 AM CDTSpecial Weather StatementTSACarroll24 min
May 26, 3:25 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison65 min
May 26, 4:25 PM CDTSevere Thunderstorm WarningTSABenton50 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningTSABenton, Carroll48 min
May 26, 5:55 PM CDTSevere Thunderstorm WarningTSACarroll32 min
May 26, 6:26 PM CDTSpecial Weather StatementTSACarroll49 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningTSACarroll25 min

Nearby

Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.